MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® POLYURETHANE URETERAL CATHETERS, WHISTLE TIP

C.R. BARD, INC. (COVINGTON) -1018233 BARD® POLYURETHANE URETERAL CATHETERS, WHISTLE TIP
Model Number 136405
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that ureteral catheter might have broken inside patient.Per sample received on (b)(6) 2023, customer returned an additional used sample.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that ureteral catheter might have broken inside patient.Per sample received on 05jun2023, customer returned an additional used sample.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.1 sample were confirmed to exhibit the reported failure.The product was used for patient treatment.The ureteral catheter was returned with the original packaging.A portion of the catheter was noted to have been broken off at an angle, the broken piece was not returned.The total length of the catheter was found to be 70.4cm, the broken portion separated at the 70.1cm mark on the device; therefore, the broken piece appears to measure 0.3cm.A potential root cause for this failure mode could be ¿inadequate joint strength¿.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: do not withdraw ureteral catheter while it is deflected in endoscope.Avoid sharp bending." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that ureteral catheter might have broken inside patient.Per sample received on 05jun2023, customer returned an additional used sample.Per follow up via mail on 09jun2023, customer said that there was no harm to patient.
 
Additional Manufacturer Narrative
The reported event was confirmed and the cause was unknown.A potential root cause for this failure mode could be ¿inadequate joint strength¿.1 sample were confirmed to exhibit the reported failure.The product was used for patient treatment.The ureteral catheter was returned with the original packaging.A portion of the catheter was noted to have been broken off at an angle, the broken piece was not returned.The total length of the catheter was found to be 70.4cm, the broken portion separated at the 70.1cm mark on the device; therefore, the broken piece appears to measure 0.3cm.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: do not withdraw ureteral catheter while it is deflected in endoscope.Avoid sharp bending." section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® POLYURETHANE URETERAL CATHETERS, WHISTLE TIP
Common Device Name
POLYURETHANE URETERAL CATHETERS, WHISTLE TIP
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17105724
Report Number1018233-2023-04196
Device Sequence Number16852544
Product Code EYB
UDI-Device Identifier10801741126977
UDI-Public(01)10801741126977
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2025
Device Model Number136405
Device Catalogue Number136405
Device Lot NumberREFS4490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2023
Supplement Date Received by Manufacturer10/02/2023
05/21/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date10/13/2023
01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown